ADHD

Question
Posted by: loraine | 2011/07/13

Q.

weight gain on ritalin

my son 9 has gained a lot of weight since on ritalin. what can be done since this is effecting him. he is shy of his body and insecure about " being fat" 

Expert's Reply

A.

ADHD Expert

Dear Loraine,

Stimulants usually cause weight loss, not weight gain. If he is taking any other medications, it may be the interaction of the two that is causing the weight gain.

Please speak with your prescribing doctor about this.

Kind regards,
Delia

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: ADD/ADHD Expert | 2011/07/14

Dear Loraine,

Stimulants usually cause weight loss, not weight gain. If he is taking any other medications, it may be the interaction of the two that is causing the weight gain.

Please speak with your prescribing doctor about this.

Kind regards,
Delia

Reply to ADD/ADHD Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.